Yes, I have noticed increased itching while on treatment. Its my understanding that this is common. Here's some info I clipped from a site for you. You can read the whole article at the link below it.
Pegylated interferon plus ribavirin are associated with skin problems like itching, dry skin and eczema. However, Hepatitis C protease inhibitors (especially telaprevir) increase the frequency of these side effects:
An estimated 55 percent of those on telaprevir (with interferon and ribavirin) develop a rash.
An estimated 33 percent of those just taking pegylated interferon and ribavirin develop a rash.
My itching was more of an allergy...itching from the inside instead of actual dry skin. My scalp would itch for a while, then my arms, etc. My doctor said the ribavirin caused it. After trying all the lotions and stuff I ended up taking Zyrtec during the day, Benadryl at night (check with your doctor) and Gold Bond Triple Action (green bottle red cap) when the itching was phenomenal, mostly at night. (be careful, the gold bond has menthol in it and it made me shiver!)
yes, it was the worse SE for me. I did everything that uriah1 did plus some. It was awful. I made my skin bleed from scratching so much and my scalp had sores on it. After I ended tx, it all went away. Antihistamines helped the most. Good luck
I had bumps like mosquito bites and rashes that itched, my injection sites were often itchy, my scalp drove me crazy one month with itchy bumps, and there were places with no rashes or lumps that itched. I often scratched til I bled and there were places I rubbed so hard I removed all the hair.
I tried lots of things - Aveeno colloidal oatmeal baths, Gold Bond medicated cream (brought a nice cooling effect), drank lots of water, placed a humidifier in my room. Took Benadryl (worked but I was too groggy). Cortisol creams didn't work. My doc prescribed a betaderm .1% cream that brought some relief.
I think you just have to ride it out. Good luck to you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.